Hail, Morgan
- When
- July 29, 2:48 PM MST
- Where
- Morgan County, 18 mi SE of Ft Morgan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.067, -103.567
5 hail, 1 heavy rain, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM MST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT THU JUL 29 2004 .SHORT TERM DISCUSSION...MAIN CONCERN FOR THE SHORT TERM WL BE THE CHC FOR SVR WX THIS AFTN AND TNGT. NECESSARY INGREDIENTS APPEAR TO BE COMING TOGETHER FOR SVR WX ON THE PLAINS TNGT. ELY FLOW NR THE SFC HAS BEEN INCRSG THIS AFTN AND DENVER CYCLONE HAS DVLPD LCLLY. WHILST THE SELY FLOW HAS INCRSD...NWLY FLOW HAS DVLPD ALF. THUS ...SHEAR PROFILE IS SUPPORTIVE FOR SUSTAINED UPDFTS AND MESOSCALE STORM DVLPMNT. MODIFYING THE MRNG SOUNDINGS PER ACARS DATA YIELDS OVR 2500 J/KG CAPES ACRS THE ERN PLAINS THIS EVENING. INITIALLY ...AREAS JUST EAST OF DENVER ACRS ERN ADAMS AND ARAPAHOE COUNTIES WHERE THE SFC CONVERGENCE WILL OCCUR. ANOTHER ITEM TO CONSIDER IS A STG SHORTWAVE PROGGED TO DROP OUT OF ERN MONTANA THIS EVENING. THIS FEATURE WL REACH OUR AREA BEFORE MIDNIGHT...SERVING AS THE FOCUSING MECHANISM FOR CONVECTION. WITH THE AMT OF SHEAR INCRSG FURTHER AS THIS SHORTWAVE COMES OUT OF WYOMING TNGT...ANOTHER WELL ORGANIZED BATCH OF MESOSCALE STORMS WL PRBLY CLIP THE FAR NORTHEAST CORNER OF THE STATE. SO IN ALL...PROSPECTS FOR SVR WX WILL FIRST BE EAST OF DENVER...THEN WL MIGRATE TO THE FAR NORTHEAST PLAINS AFTER SUNSET. PRIMARY THREAT WILL BE LARGE HAIL...BUT SOME WK TORNADO ACTIVITY MAY BE PSBL IN THE NORTHEAST PLAINS DUE TO THE GOOD SHEAR AVBL IN THIS AREA. TNGT...CONVECTION SHOULD DIE OFF AFT MIDNIGHT IN THE WAKE OF THE SHORTWAVE. MUCH LESS STORM ACTIVITY XPCTD TMRW. ATM WL BE MUCH DRIER THAN THE PAST FEW DAYS WITH NWLY FLOW ACRS ALL LYRS OF THE ATM IN THE AFTN. WL REDUCE POPS TO ISOLD IN THE HIGH COUNTRY AND WL RMV POPS ON THE PLAINS WHERE ATM WL BE CAPPED. TEMPS WL BE SLGTLY WRMR TMRW. .LONG TERM DISCUSSION...UPPER RIDGE WILL BRING MAINLY DRY WEATHER AND PROBABLY A WEEK OF ABOVE NORMAL TEMPERATURES BEGINNING SATURDAY. UNTIL THEN...THERE SHOULD BE SOME LINGERING STORMS IN/NEAR THE MOUNTAINS FRIDAY EVENING WITH ENOUGH LOW LEVEL MOISTURE AND HEATING TO BREAK CAP TOMORROW AFTERNOON. AGREE WITH SHORT TERM FORECASTER THAT CAP WILL REMAIN IN PLACE FARTHER EAST SO NO POPS IN THE NORTHEAST CORNER. MID LEVEL TEMPS WARM CONSIDERABLY BY SATURDAY WHICH MEANS HIGH TEMPS WILL CLIMB INTO THE 90S ACROSS THE PLAINS. WARMING MID LEVEL TEMPS AND LACK OF MUCH MOISTURE WILL LIMIT POPS CONSIDERABLY. WILL REMOVE ANY MENTION OF PRECIP OVER THE NORTHEAST PLAINS EAST OF DENVER...BUT WILL HAVE TO MAINTAIN SOME SMALL POPS IN/NEAR THE MOUNTAINS. MAIN THREAT WILL BE GUSTY WINDS FROM HIGH BASED STORMS. ANY RAIN WOULD BE LIGHT. SEE LITTLE IN THE WAY OF CHANGE SUNDAY THROUGH TUESDAY...ALTHOUGH TEMPS MAY WARM A COUPLE MORE DEGREES AS RIDGE HEIGHTS BUILD AND MID LEVEL TEMPS WARM ANOTHER 1C. SOME MONSOONAL MOISTURE MAY TRY TO SNEAK AROUND THE RIDGE...BUT FLOW PATTERN NOT TOO FAVORABLE FOR COLORADO SO LIMITED POPS IN/NEAR THE MOUNTAINS SEEM REASONABLE. A WEAK SURGE MAY ATTEMPT TO MOVE INTO NORTHEAST COLORADO WEDNESDAY... BUT ONLY IF FLOW FLATTENS ENOUGH ACROSS THE CENTRAL PLAINS STATES. LOOKS LIKE MORE TYPICAL SUMMER WEATHER HAS FINALLY ARRIVED. && .BOU WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR PLAINS AND DENVER THROUGH 8 PM MDT. && 046/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1055 AM MDT THU JUL 29 2004 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE WILL BE PRIMED FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STRONG SOUTHERLY FLOW NEAR THE SURFACE HAS DEVELOPED ALONG WITH NORTHWESTERLY FLOW ALOFT. AS A WEAK DISTURBANCE MOVES THROUGH THE AREA THIS AFTERNOON...THUNDERSTORMS WILL RAPIDLY DEVELOP IN THE HIGH COUNTRY AS WELL AS AREAS TO THE NORTH OF THE FORECAST AREA. BY MID AFTERNOON...SOME STRONG STORMS WILL MIGRATE INTO THE AREA FROM WYOMING. DUE TO THE WIND SHEAR IN THE ATMOSPHERE... SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON ON THE PLAINS. THE PRIMARY THREAT FROM SEVERE WEATHER WILL BE LARGE HAIL...BUT THE POSSIBILITY OF A WEAK TORNADO CANNOT BE RULED OUT. THIS WILL BE ESPECIALLY TRUE OF AREAS OF EASTERN ADAMS AND ARAPAHOE COUNTIES EAST OF DENVER WHERE THE BEST LOW LEVEL CONVERGENCE WILL OCCUR. ANOTHER DISTURBANCE WILL MOVE THROUGH THE DISTRICT TONIGHT WHICH MAY CAUSE THUNDERSTORM ACTIVITY TO LINGER LONGER THAN USUAL ACROSS THE FAR NORTHEAST CORNER OF THE STATE. THE DISTURBANCE WILL MOVE SOUTHEAST OF THE AREA LATE TONIGHT...ENDING THUNDERSTORM ACTIVITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING FRIDAY WILL PRODUCE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. THERE IS JUST ENOUGH INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE TO SUPPORT THE THREAT OF ONE OR TWO SEVERE STORMS WITH LARGE HAIL. MAINLY DRY AND WARM WEATHER IS THEN EXPECTED SATURDAY THROUGH NEXT WEDNESDAY WITH ONLY A SLIGHT RISK OF A LATE AFTERNOON OR EVENING THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 130 PM FOR THUNDERSTORM ACTIVITY ON THE PLAINS. 046/BARJENBRUCH
The Denver radar (KFTG), 89 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
5 hail, 1 heavy rain, 1 tornado. Local standard time, as filed.
Between 2 and 3 inches of rain fell in Akron. Several businesses in town reported minor flooding.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417096, 5417168, 5417163, 5417164, 5417165, 5417166, 5417167.